A problem with conditions given on inner characteristics and on the line of degeneracy for a mixed-type equation with singular coefficients
© Ruziev; licensee Springer 2013
Received: 11 March 2013
Accepted: 12 August 2013
Published: 12 September 2013
In an unbounded domain, we consider a problem with conditions given on inner characteristics in a hyperbolic part of the considered domain and on some parts of the line of parabolic degeneracy. We prove the unique solvability of the mentioned problem with the help of the extremum principle. The proof of solvability is based on the theory of singular integral equations, Wiener-Hopf equations and Fredholm integral equations.
Introduction and formulation of a problem
Swedish mathematician Gellerstedt  investigated a boundary value problem for the equation (m is an odd number), in which the values of a sought function are given on two pieces of characteristics, and on curve (), the value of its derivative is given. This problem has applications in transonic gas dynamics .
The Gellerstedt problem and related problems for mixed elliptic-hyperbolic equations were studied in the works [3–5]. The work  is devoted to studying the Gellerstedt problem with data on one family of characteristics and with nonlocal gluing conditions. In the work  the unique solvability of the Gellerstedt problem for a parabolic-hyperbolic equation of the second kind was studied. The Cauchy problem was investigated by Jachmann and Reissig . Flaisher  studied a problem with data on characteristics, outgoing from the origin.
In an unbounded domain, Wolfersdorf  investigated the Tricomi problem for the Gellerstedt equation , .
Boundary value problems for the wave equation and equations of mixed type were investigated in . In the work  the general Tricomi-Rassias problem was investigated for the generalized Chaplygin equation. In the paper, the representation of a solution of the general Tricomi-Rassias problem was given for the first time; moreover, the uniqueness and existence of a solution for the problem were proved by a new method. In the works [13, 14], fundamental solutions were found and boundary value problems for degenerate elliptic equations were solved.
outgoing from the points , , and by the segment AB of the straight line , . In equation (1) assume that m, , are some real numbers such that , , .
Let be a finite domain separated from by the arc of the normal curve , , , , .
We introduce the following denotations: , , are points of intersection of the characteristic with that outgoing from the point , where is an arbitrary fixed number, , is a subdomain in the unbounded domain D.
Consider the diffeomorphism mapping the segment into the segment ; moreover, , , . As an example, we take a linear function , where , , , .
Note that in the Gellerstedt problem the values of a sought function in the hyperbolic part of the mixed domain D are given on the characteristics and : , .
Boundary value problem for equation (1) in the case when , with data on the piece of of the characteristic AC and with inner boundary local shifting condition on AB of the line of degeneracy , was studied in the work , and with data on pieces and in the work .
In the present work, we study a new boundary problem, where characteristic is free from the conditions, and the needed condition of Gellerstedt is replaced by an inner boundary condition with local shifting on the parabolic line of degeneracy.
Formulation of the problem
the function is continuous in any subdomain of the unbounded domain D;
belongs to the space and satisfies equation (1) in this domain;
is a generalized solution from the class () in the domain ;
- (4)the following equalities are fulfilled:(2)
- (5)satisfies the boundary conditions(3)
Moreover, these limits at , can have singularity of the order less than , where , , , , are given functions such that , , , , , μ-const., the functions are expressed as in a neighborhood of the points , , and they satisfy Holder’s condition on any intervals , , . For a sufficiently large absolute value , they satisfy the inequality , where δ, M are positive constants.
The uniqueness of the solution of problem G
Theorem 1 Let conditions , , , , be fulfilled. Then problem G has only a trivial solution.
where , , is Euler’s gamma function .
, is a differential operator of fractional order in a sense of Riemann-Liouville .
Equality (8) is the first functional relation between functions and , on an interval of the axis reduced from the domain .
Prove that if , , , , , then the solution of problem G in the domain is trivial by virtue of equality (2).
Hence, at (where ) we get . Then, taking into account, we have , i.e., . By the Hopf principle , the function cannot reach its positive maximum and negative minimum on inner points of the domain . By virtue of , from (10) (where ) it follows that there are no points of extremum in the interval of the axis .
Assume that the sought function reaches its positive maximum and negative minimum on points of the interval of the axis .
Considering (13), due to continuity of the solution in and conjugation condition (6), we restore the desired function in the domain as a solution of the modified Cauchy problem with homogeneous data and get in the domain . The proof of Theorem 1 is complete. □
The existence of the solution of problem G
Theorem 2 Let the following conditions be fulfilled: , , , , , where , , , , . Then problem G has a solution.
Equation (16) is the second functional relation between unknown functions , in the interval I of the axis deduced from the upper half-plane.
Equation (37) is an integral equation of Wiener-Hopf . Functions , are indicative of decrease at infinity; moreover, , . Consequently, , and a solution of equation (37) will be sought in the class . Using Fourier transformation, equation (37) is deduced to the Riemann problem and is solved in quadratures. Fredholm’s theorems are only valid in one particular case, when the index of these equations is equal to zero.
then . Therefore, the index of equation (37) , i.e., the variation of the argument of the expression on the real axis expressed in complete revolutions equals zero . Hence, taking into account the fact that the solution to problem G is unique, we deduce the unique solvability of equation (37) and, consequently, that of problem G. Theorem 2 is proved. □
- Gellerstedt S:Quelques problèmes mixtes pour l’équation . Arkiv f. M.A.O.F. Bd. 26A 1938, 3: 1-32.MATHGoogle Scholar
- Bers L: Mathematical Aspects of Subsonic and Transonic Gas Dynamics. Wiley, New York; 1958.MATHGoogle Scholar
- Krikunov YM: On one Gellerstedt problem. Izv. Vysš. Učebn. Zaved., Mat. 1975, 6: 56-59.MathSciNetMATHGoogle Scholar
- Solodovnikov YM:Generalized Gellerstedt problem for a particular case of the equation . Tr. Sem. Po Kr. Zad. Kazan, Vyp. 1973, 10: 130-139.MathSciNetGoogle Scholar
- Khairullin RS: On the Gellerstedt problem for the second kind equation. Izv. Vysš. Učebn. Zaved., Mat. 2005, 10: 72-77.MathSciNetGoogle Scholar
- Mirsaburov M, Eshonkulov BO: The Gellerstedt problem with data on characteristics of one family and with nonlocal gluing conditions. Izv. KBNTs. RAN 2002, 1(18):48-53.Google Scholar
- Mamadaliev NK: The Gellerstedt problem for a parabolic-hyperbolic equation of the second kind. Int. J. Dyn. Syst. Differ. Equ. 2007, 1(2):102-108.MathSciNetMATHGoogle Scholar
- Jachmann K, Reissig M: Cauchy problem for linear thermo-elastic systems. Part 1: A unified approach. Int. J. Dyn. Syst. Differ. Equ. 2009, 2(3/4):170-201.MathSciNetMATHGoogle Scholar
- Flaisher NM: Some problems with data on characteristics for mixed-type equations. Rev. Roum. Math. Pures Appl. 1967, 12(8):1053-1058.Google Scholar
- Wolfersdorf L: Abelshe Integralgleichungen und Randwertprobleme fur die verallgemeinerte Tricomi-Gleichung. Math. Nachr. 1965, 29(H3/4):161-178.MathSciNetView ArticleMATHGoogle Scholar
- Protter MH: New boundary value problems for the wave equation and equations of mixed type. J. Ration. Mech. Anal. 1954, 3(4):435-446.MathSciNetMATHGoogle Scholar
- Wen G, Chen D, Cheng X: General Tricomi-Rassias problem and oblique derivative problem for generalized Chaplygin equations. J. Math. Anal. Appl. 2007, 333: 679-694. 10.1016/j.jmaa.2006.11.041MathSciNetView ArticleMATHGoogle Scholar
- Hasanov A, Rassias JM: Fundamental solutions of two degenerated elliptic equations and solutions of boundary value problems in infinite area. Int. J. Appl. Math. Stat. 2007, 8(M07):87-95.MathSciNetMATHGoogle Scholar
- Hasanov A, Rassias JM, Turaev M: Fundamental solution for the generalized elliptic Gellerstedt equation. In Functional Equations, Difference Inequalities and Ulam Stability Notions. Nova Science Publishers, New York; 2010:73-83. No. 6Google Scholar
- Karimov ET, Nieto JJ: The Dirichlet problem for a 3D elliptic equation with two singular coefficients. Comput. Math. Appl. 2011, 62(1):214-224. 10.1016/j.camwa.2011.04.068MathSciNetView ArticleMATHGoogle Scholar
- Mirsaburov M, Ruziev MK: A boundary value problem for a class of mixed-type equations in an unbounded domain. Differ. Equ. 2011, 47(1):112-119.MathSciNetView ArticleMATHGoogle Scholar
- Ruziev MK: Problems with shifts for mixed elliptic-hyperbolic equations. Russ. Math. 2012, 56(1):66-75. 10.3103/S1066369X12010100MathSciNetView ArticleMATHGoogle Scholar
- Salakhitdinov MS, Mirsaburov M: Nonlocal Problems for Equations of Mixed Type with Singular Coefficients. Universitet, Tashkent; 2005.MATHGoogle Scholar
- Smirnov MM: Equations of Mixed Type. Vyssh. Shkola, Moscow; 1985.Google Scholar
- Bitsadze AV: Some Classes of Partial Differential Equations. Nauka, Moscow; 1981.MATHGoogle Scholar
- Ruziev, MK: A boundary value problems for equation of mixed type with singular coefficients in an unbounded domains. Diss., Tashkent (1999)
- Muskhelishvili NI: Singular Integral Equations. Boundary-Value Problems of Function Theory and Some of Their Applications to Mathematical Physics. Nauka, Moscow; 1968.MATHGoogle Scholar
- Gakhov FD, Cherskii YI: Convolution Type Equations. Nauka, Moscow; 1978.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.